Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 88, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at May 10, 2016, 7:09 AM CDT for Denton County, Texas. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2016, 7:09 AM CDT (12:09 UTC)
- Expired
- May 10, 2016, 7:05 PM CDT
- In force
- 12 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Denton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 72 km from the middle of the area, began a volume at 12:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Denton Creek near Justin (DCJT2). The gauge peaked at 10.14 ft at May 10, 2016, 4:00 AM CDT.
- Action stage
- 9 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08053500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 10, 6:26 AM CDT, 43 minutes earlier.
Area forecast discussion, May 10, 6:26 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 626 AM CDT TUE MAY 10 2016 .AVIATION... /12Z TAFS/ CONCERNS...MVFR CIGS THIS MORNING AND POTENTIALLY RETURNING WEDNESDAY MORNING. CHANCE FOR STORMS AT KACT LATE THIS AFTERNOON AND EVENING. MVFR CIGS ARE ALREADY CLEARING FROM WEST TO EAST BUT WILL REMAIN AROUND THE TAF SITES FOR ANOTHER 1-2 HOURS. OTHERWISE...VFR WILL PREVAIL FOR THE REMAINDER OF THE DAY. LATE THIS AFTERNOON...THUNDERSTORMS ARE EXPECTED TO DEVELOP WEST TO SOUTHWEST OF KACT AND MAY IMPACT THE AIRPORT BETWEEN 22-03Z. THERE IS AN ISOLATED CHANCE A THUNDERSTORM OR TWO COULD OCCUR NEAR THE DFW METROPLEX BUT CHANCES ARE TOO LOW AT THIS TIME TO INCLUDE A VCTS. DEPENDING ON WHERE THE STORMS OCCUR THIS EVENING MAY IMPACT THE RETURN OF MVFR STRATUS OVERNIGHT. MOST MODEL GUIDANCE RETURNS AT LEAST SOME MVFR STRATUS NEAR OR AFTER 12Z SO WILL INCLUDE A MENTION IN THE EXTENDED PORTION OF KDFW BUT THIS MAY HAVE TO BE ADJUSTED AT ALL THE TAF SITES DEPENDING ON THE CONVECTIVE TRENDS THIS EVENING AND OVERNIGHT. IF IT RAINS AT KACT...REDUCED VISIBILITIES DUE TO LIGHT FOG MAY OCCUR EARLY WEDNESDAY MORNING. JLDUNN && .PREV DISCUSSION... /ISSUED 346 AM CDT TUE MAY 10 2016/ THE DRYLINE MIXED EAST TO NEAR A SHERMAN TO DFW TO SAN SABA LINE AROUND 00Z BEFORE STALLING AND THEN RETREATING MONDAY EVENING. DEWPOINTS HAVE CLIMBED BACK INTO THE 60S TO LOWER 70S ACROSS ALL BUT THE NORTHWESTERN ZONES AS OF 3 AM. SOME LOW CLOUDS ARE SPREADING NORTHWARD...BUT AS DEEPER MIXING OCCURS LATER THIS MORNING EXPECT SKIES TO BECOME MOSTLY SUNNY. TEMPERATURES WILL WARM INTO THE 90S ACROSS MOST AREAS ALONG AND WEST OF I-35 THIS AFTERNOON...WITH MID TO UPPER 80S ACROSS THE REST OF THE FORECAST AREA. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS AREAS SOUTHWEST OF THE FORECAST AREA BY MID AFTERNOON AS A SHORTWAVE MOVES NORTHEAST FROM FAR SOUTHWEST TEXAS. THESE STORMS WILL SPREAD NORTHEAST INTO CENTRAL TEXAS BY LATE AFTERNOON AND MAYBE UP TOWARD THE I-20/I-30 CORRIDORS BEFORE SUNSET AND INTO THE EVENING HOURS. WITH MUCAPES AROUND 3000 J/KG AND VERY STEEP LAPSE RATES...LARGE HAIL AND DAMAGING WINDS WILL LIKELY ACCOMPANY SOME OF THESE STORMS. WE WILL REMAIN IN AN ACTIVE WEATHER PATTERN THROUGH EARLY NEXT WEEK. AS THE UPPER LEVEL LOW THAT IS CURRENTLY OVER NORTHWESTERN WYOMING MOVES OUT ACROSS THE NORTHERN PLAINS...A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION BRINGING CHANCES OF SHOWERS AND THUNDERSTORMS. A COLD FRONT WILL WORK ITS WAY SOUTHWARD ENTERING THE NORTHWESTERN ZONES BEFORE DAYBREAK THURSDAY AND MOVE INTO THE SOUTHEASTERN ZONES BY THURSDAY EVENING. THE BEST CHANCES OF SHOWERS AND THUNDERSTORMS WILL BE WEDNESDAY NIGHT AND THURSDAY WITH THIS FRONT. AS WELL AS THE THREAT FOR SEVERE WEATHER...THERE WILL BE THE POTENTIAL FOR SOME LOCALLY HEAVY RAIN. RAIN CHANCES WILL SHIFT TO SOUTH OF I-20 OVERNIGHT THURSDAY NIGHT AND THERE WILL JUST BE SOME LINGERING LOW CHANCES ACROSS THE EXTREME SOUTHERN ZONES FRIDAY MORNING. WITH NORTHWESTERLY FLOW ALOFT AND SOUTHERLY WINDS RETURNING...EXPECT CHANCES OF SHOWERS AND THUNDERSTORMS TO RETURN TO THE WESTERN THIRD/HALF OF THE FORECAST AREA SATURDAY AND SATURDAY NIGHT. THE RIDGE TO OUR WEST WILL BREAK DOWN BY SUNDAY LEAVING US IN ZONAL FLOW ALOFT. THIS WILL ALLOW A SERIES OF SHORTWAVES TO MOVE ACROSS THE REGION RESULTING IN CHANCES OF SHOWERS AND THUNDERSTORMS AREA WIDE SUNDAY INTO THE EARLY PART OF NEXT WEEK. 58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH 92 72 87 68 80 / 20 20 30 60 60 WACO 90 69 86 68 82 / 40 40 30 40 50 PARIS 86 68 83 66 78 / 10 20 20 60 70 DENTON 92 70 87 65 77 / 10 20 30 60 70 MCKINNEY 87 70 86 66 78 / 20 20 30 60 60 DALLAS 91 72 87 68 81 / 20 20 30 60 60 TERRELL 88 70 86 68 79 / 20 20 30 50 60 CORSICANA 88 70 85 68 81 / 30 40 30 40 50 TEMPLE 89 71 87 68 82 / 40 40 30 40 40 MINERAL WELLS 95 68 89 65 77 / 10 20 30 60 60 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 82/58
Hazardous weather outlook, May 10, 3:59 AM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 359 AM CDT TUE MAY 10 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 359 AM CDT TUE MAY 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON THROUGH TONIGHT SOUTH OF A LINE FROM BRECKENRIDGE TO DENTON TO PARIS. BETTER CHANCES FOR THUNDERSTORMS WILL BE SOUTH OF INTERSTATE 20 THIS EVENING. SOME OF THE STORMS SOUTHWEST OF A LINE FROM COMANCHE TO WACO MAY BE SEVERE. OUTSIDE OF THIS AREA...THE POTENTIAL FOR SEVERE STORMS IS LOWER BUT AN ISOLATED SEVERE STORM OR TWO IS POSSIBLE. THE MAIN THREATS WITH ANY SEVERE STORMS LATER TODAY AND TONIGHT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. BETTER STORM CHANCES ARE EXPECTED WEDNESDAY AFTERNOON THROUGH THURSDAY ACROSS ALL OF NORTH TEXAS. SEVERE STORMS ARE EXPECTED TO DEVELOP WEDNESDAY AFTERNOON AND EVENING ALONG THE DRYLINE AND ALSO ALONG A FRONT MOVING SOUTH THROUGH THE PLAINS. THE THREAT FOR SEVERE STORMS WEDNESDAY AFTERNOON AND NIGHT WILL BE NORTH OF A LINE FROM COMANCHE TO WAXAHACHIE TO EMORY. ON THURSDAY...THE THREAT FOR SEVERE STORMS WILL EXIST ACROSS ALMOST ALL OF NORTH AND CENTRAL TEXAS AS THE FRONT MOVES THROUGH THE REGION. LARGE HAIL AND DAMAGING WINDS ARE EXPECTED TO BE THE MAIN THREATS BUT AN ISOLATED TORNADO MAY ALSO BE POSSIBLE AND HEAVY RAINFALL FROM CLUSTERS OF STORMS MAY CAUSE LOCALIZED FLOODING. THUNDERSTORM CHANCES WILL END FROM NORTH TO SOUTH THURSDAY AND THURSDAY NIGHT AS THE FRONT MOVES THROUGH. ON SATURDAY THERE IS A LOW CHANCE FOR THUNDERSTORMS WEST OF INTERSTATE 35 BUT THUNDERSTORMS CHANCES SPREAD ACROSS THE REGION SUNDAY AND MONDAY. THERE WILL BE A POTENTIAL FOR SEVERE STORMS DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. JLDUNN
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:09 PM CDT | Areal Flood Advisory | FWD | Lamar | 2 hr |
| May 9, 7:28 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 62 min |
| May 9, 7:44 PM CDT | Flash Flood Warning | FWD | Lamar | 2 hr |
| May 9, 8:08 PM CDT | Tornado Warning | FWD | Lamar | 37 min |
| May 9, 8:26 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 64 min |
| May 9, 8:33 PM CDT | Tornado Warning | FWD | Lamar | 27 min |
| May 9, 8:44 PM CDT | Tornado Warning | FWD | Lamar | 16 min |
| May 9, 9:36 PM CDT | Areal Flood Warning | FWD | Lamar | 3 hr |
| May 10, 12:28 AM CDT | Areal Flood Warning | FWD | Lamar | 3 hr |
| May 10, 8:13 AM CDT | River Flood Warning | FWD | Dallas | 7 days |
| May 10, 4:25 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Mills | 65 min |
| May 10, 4:52 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton, Mills | 53 min |
| May 10, 5:15 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland, Erath | 60 min |
| May 10, 5:30 PM CDT | Flash Flood Warning | FWD | Mills | 3 hr |
| May 10, 5:40 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton, Mills | 65 min |
| May 10, 5:48 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 57 min |
| May 10, 6:06 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Parker | 54 min |
| May 10, 6:27 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Lampasas | 63 min |
| May 10, 6:37 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hamilton | 53 min |
| May 10, 6:53 PM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 67 min |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.